MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y214H
Medical Device Problem Codes Material Separation (1562); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Confirm the total qty involved? is it 1 or 17? investigation summary: it was reported performance pull off suture needle.An empty opened foil, a paper lid, a suture in the winding former with a parked needle and sixteen unopened samples were returned for analysis.During the visual inspection of the opened sample, the swage and attachment area the swage and attachment area were noted to be as expected.The suture could not be dispensed since it has begun with the process of degradation and the time of exposure of suture to the environment could not be determined.The foil was examined and showed multiples wrinkles and holes in cavity on the top and bottom foil package due to excessive manipulation.Also, it was observed delamination on the outside (top and bottom side) of the foils.In the visual inspection of sixteen unopened samples, delamination, wrinkles and holes in cavity on the top and bottom foil package due to excessive manipulation were noted.The samples were opened, and the swage and attachment area were noted to be as expected.However, due to condition of the packets the sutures have begun with the process of degradation and the time of exposure of suture to the environment could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the open sample and representative samples, the assignable cause of performance pull off suture needle, is a suture degradation; due to the improper handling of package.
 
Event or Problem Description
It was reported that a patient underwent a gastrointestinal anastomosis surgery on (b)(6) 2019 and suture was used.During the procedure, the needle pulled off when sewing.Another like device was used to complete the procedure with no adverse patient consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: confirm the total qty involved? is it 1 or 17? 17, the surgeon found needle pull-off issues for 4 packages continuously in one operation.And refused to using the rest ones.Representative samples returned to support investigation of 4 device issues captured in reports 2210968-2019-79041, 2210968-2019-79419, 2210968-2019-79420, 2210968-2019-79421.Analysis results have been included in reports for each.

Brand Name
MCRYL UD 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8366792
Report Number2210968-2019-79041
Device Sequence Number1734661
Product Code GAN
UDI-Device Identifier10705031058576
UDI-Public10705031058576
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberY214H
Device Lot NumberHJ6032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date03/12/2019
Patient Sequence Number1